Differential Equations

, Volume 54, Issue 5, pp 669–686 | Cite as

Solution of Contrast Structure Type for a Parabolic Reaction–Diffusion Problem in a Medium with Discontinuous Characteristics

  • A. O. Orlov
  • N. T. Levashova
  • N. N. Nefedov
Partial Differential Equations


We consider a reaction–diffusion-type equation in a two-dimensional domain containing the interface between media with distinct characteristics along which the reactive term has a discontinuity of the first kind. We assume that the interface between the media, as well as the functions describing the reactions, periodically varies in time. We study the existence of a stable periodic solution of a problem with an internal layer. To prove the existence, stability, and local uniqueness of the solution, we use the asymptotic method of differential inequalities, which we generalized to a new class of problems with discontinuous nonlinearities.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Levashova, N.T., Nikolaeva, O.A., and Pashkin, A.D., Modeling of the temperature distribution on the water-air interface by using the theory of contrast structures, Vestnik Moskov. Univ. Ser. III Phys. Astron., 2015, no. 5, pp. 12–16.Google Scholar
  2. 2.
    Orlov, A., Levashova, N., and Burbaev, T., The use of asymptotic methods for modelling of the carriers wave functions in the Si/SiGe heterostructures with quantum-confined layers, J. Phys. Conf. Ser., 2015, vol. 586, p. 012003.CrossRefGoogle Scholar
  3. 3.
    Levashova, N.T, Mukhartova, Yu.V., Davydova, M.A., et al., Application of the theory of contrast structures to the description of the wind velocity field in the space-inhomogeneous vegetable cover, Vestnik Moskov. Univ. Ser. III Phys. Astron., 2015, no. 3, pp. 3–10.Google Scholar
  4. 4.
    Mikhailov, E.A., Wavefronts of the magnetic field in galaxies: Asymptotic and numerical approaches, Magnetohydrodynamics, 2016, vol. 52, no. 1, pp. 117–125.Google Scholar
  5. 5.
    Levashova, N.T., Nefedov, N.N., and Orlov, A.O., Time-independent reaction–diffusion equation with a discontinuous reactive term, Comput. Appl. Math. Math. Phys., 2017, vol. 57, no. 5, pp. 854–866.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Volkov, V.T. and Nefedov, N.N., Development of the asymptotic method of differential inequalities for investigation of periodic contrast structures in reaction–diffusion equations, Comput. Appl. Math. Math. Phys., 2006, vol. 46, no. 4, pp. 585–593.CrossRefzbMATHGoogle Scholar
  7. 7.
    Nefedov, N.N., An asymptotic method of differential inequalities for the investigation of periodic contrast structures: Existence, asymptotics, and stability, Differ. Equations, 2000, vol. 36, no. 2, pp. 298–305.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Vasil’eva, A.B. and Butuzov, V.F., Asimptoticheskie metody v teorii singulyarnykh vozmushchenii (Asymptotic Methods in Singular Perturbation Theory), Moscow: Vysshaya Shkola, 1990.zbMATHGoogle Scholar
  9. 9.
    Volpert, A.I., Volpert, V.A., and Volpert, V.A., Traveling Wave Solutions of Parabolic Systems, Providence: Amer. Math. Soc., 1994, Vol. 140.Google Scholar
  10. 10.
    Davydova, M.A., Levashova, N.T., and Zakharova, S.A., On one model problem for the reaction–diffusion–advection equation, Comput. Appl. Math. Math. Phys., 2017, vol. 57, no. 9, pp. 1528–1539.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    De Coster, C., Obersnel, F., and Omari, P.A., A qualitative analysis via lower and upper solutions of first order periodic evolutionary equations with lack of uniqueness, Handb. Differ. Equ., 2006, vol. 3. pp. 203–339.MathSciNetGoogle Scholar
  12. 12.
    Pavlenko, V.N., Strong solutions of periodic parabolic problems with discontinuous nonlinearities, Differ. Equations, 2016, vol. 52, no. 4, pp. 505–516.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Nefedov, N.N., The method of differential inequalities for some classes of nonlinear singularly perturbed problems with internal layers, Differ. Equations, 1995, vol. 31, no. 7, pp. 1077–1085.MathSciNetzbMATHGoogle Scholar
  14. 14.
    Nefedov, N.N. and Davydova, M.A., Contrast structure in multidimensional singularly perturbed reaction–diffusion–advection problems, Differ. Equations, 2012, vol. 48, no. 5, pp. 745–755.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Nefedov, N.N. and Davydova, M.A., Contrast structures in singularly perturbed quasilinear reaction–diffusion–advection equations, Differ. Equations, 2013, vol. 49, no. 6, pp. 688–706.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  • A. O. Orlov
    • 1
  • N. T. Levashova
    • 1
  • N. N. Nefedov
    • 1
  1. 1.Lomonosov Moscow State UniversityMoscowRussia

Personalised recommendations